Benadry1 (Diphenhydramine HCl)

BENADRYL® Preparations

Warner-Lambert Consumer Healthcare

Diphenhydramine HCl

Antihistaminic

Indications And Clinical Uses: Antihistamine, antiemetic and antispasmodic. Allergic diseases such as hay fever, allergic rhinitis, urticaria, angioedema, atopic dermatitis, contact dermatitis, gastrointestinal allergy, pruritus, physical allergies, reactions to injection of contrast media, reactions to therapeutic preparations and allergic transfusion reactions; also postoperative nausea and vomiting, motion sickness, and quieting emotionally disturbed children.

Contra-Indications: Cream should not be applied to extensively denuded or weeping skin areas.

Manufacturers’ Warnings In Clinical States: Antihistamines should be used with considerable caution in patients with narrow-angle glaucoma, stenosing peptic ulcer, pyloroduodenal obstruction, symptomatic prostatic hypertrophy, or bladder-neck obstruction. Not recommended for children with chronic lung disease or glaucoma.

Topical: For external use only. Do not use on chickenpox, measles or extensive areas of skin. If condition worsens or persists for more than 7 days, consult a physician. Do not use other drugs containing diphenhydramine while using this product.

Children: In infants and children, especially, antihistamines in overdosage may cause hallucinations, convulsions, or death. As in adults, antihistamines may diminish mental alertness in children. In the young child, particularly, they may produce excitation.

Geriatrics (approximately 60 years or older): Antihistamines are more likely to cause dizziness, sedation and hypotension in elderly patients.

Precautions: Pregnancy and Lactation: Safety for use in pregnancy and lactation has not been established. Its use therefore in such patients should involve consideration of expected benefits and possible risks.

Avoid s.c. or perivascular injection. Single parenteral dosage greater than 100 mg should be avoided, particularly in hypertension and cardiac disease.

Use as Local Anesthetic: This drug should not be used as a local anesthetic due to the risk of local tissue necrosis.

Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined.

Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.

Diphenhydramine has an atropine-like action and therefore should be used with caution in patients with a history of bronchial asthma, increased intraocular pressure, hyperthyroidism, cardiovascular disease or hypertension.

Adverse Reactions: Drowsiness, dizziness, dryness of mouth, nausea and nervousness may occur. Other infrequently reported effects are vertigo, palpitation, blurring of vision, headache, restlessness, insomnia and thickening of bronchial secretions. Allergic reactions, diarrhea, vomiting and excitation may also occur.

Dosage And Administration: Oral: Capsules or Caplets: Adults and children 12 years and over: 25 to 50 mg 3 or 4 times daily. Maximum 4 doses/day. Capsules and caplets are not recommended for children under 12.

Junior Strength Chewable Tablets: Adults and children 12 years and over: 2 to 4 tablets every 4 to 6 hours. Maximum 16 tablets/day. Children 6 to under 12 years: 1 to 2 tablets every 4 to 6 hours. Maximum 8 tablets/day. Chew tablets thoroughly before swallowing.

Elixir: Adults and children 12 years and over: 10 to 20 mL every 4 to 6 hours. Children, 6 to under 12 years: 5 to 10 mL every 4 to 6 hours. Maximum 4 doses/day.

Children’s Liquid: Children under 2 years: 2.5 mL every 4 to 6 hours. Children 2 to 5 years: 5 mL every 4 to 6 hours. Children 6 to under 12 years: 10 to 20 mL every 4 to 6 hours. Maximum 4 doses/day.

Parenteral: 10 to 50 mg i.v. or deep i.m. Maximum daily dose: 400 mg in divided doses. High dosage for adults (300 to 400 mg daily) may be required in acute, generalized or chronic urticaria, and allergic eczema.

Topical: For relief of itching due to insect bites, mild cases of sunburn, poison ivy or oak, and other minor skin irritations. Apply locally 3 or 4 times daily.

Availability And Storage: Caplets: Each, pink, film-coated caplet imprinted Benadryl on both sides contains: diphenhydramine HCl 25 mg. Nonmedicinal ingredients: celluloses, dicalcium phosphate, D&C Red No. 27, PEG, polysorbate, starch, stearic acid, titanium dioxide, wax and zinc stearate. Energy: 0.5 kJ (0.12 kcal). Gluten-, lactose-, paraben-, sodium-, sulfite- and tartrazine-free. Unit packages of 12 and 24. Bottles of 50 and 100.

Capsules: Each white capsule with pink cap contains: diphenhydramine HCl 50 mg. Nonmedicinal ingredients: lactose, talc; capsule shell: FD&C Blue No. 1, FD&C Red No. 3, gelatin, silicon dioxide, sodium lauryl sulfate and titanium dioxide. Energy: 2 kJ (0.47 kcal). Gluten-, paraben-, sodium-, sulfite- and tartrazine-free. Bottles of 100.

Cream: Each g of white emulsion for topical use contains: diphenhydramine 2% w/w. Nonmedicinal ingredients: alcohol, paraben, PEG, propylene glycol and water. Tubes of 30 g.

Elixir: Each 5 mL of red elixir contains: diphenhydramine HCl 12.5 mg. Nonmedicinal ingredients: alcohol, FD&C Red No. 2, flavoring agents, sugar and water. Energy: 42.7 kJ (10.2 kcal)/5 mL. Gluten-, lactose-, paraben-, sodium-, sulfite- and tartrazine-free. Plastic bottles of 100 mL.

Children’s Liquid: Each 5 mL of colorless, bubble-gum flavored liquid contains: diphenhydramine HCl 6.25 mg. Nonmedicinal ingredients: artificial bubble gum flavor, carboxymethylcellulose, citric acid, glycerin, saccharin, sodium benzoate, sodium citrate, sorbitol, vanilla flavor and water. Energy: 43.68 kJ (10.4 kcal)/5 mL. Alcohol-, dye-, gluten-, lactose-, paraben-, sulfite- and tartrazine-free. Plastic bottles of 100 mL.

Injectable: Each mL of injectable solution contains: diphenhydramine HCl 50 mg. Nonmedicinal ingredients: hydrochloric acid solution and sodium hydroxide (to adjust pH) and water. Vials of 1 mL, packages of 10.

Junior Strength Chewable Tablets: Each light purple, mottled, grape-flavored, scored, round tablet, imprinted Benadryl 12.5 on one side contains: diphenhydramine HCl 12.5 mg. Nonmedicinal ingredients: aspartame, corn syrup solids, D&C Red No. 27, FD&C Blue No. 1, flavor, magnesium stearate, magnesium trisilicate, monoammonium glycyrrhizinate and tartaric acid. Energy: 9.83 kJ (2.34 kcal). Alcohol-, gluten-, lactose-, paraben-, sucrose-, sulfite- and tartrazine-free. Unit packages of 12. (Shown in Product Recognition Section)

BENADRYL® Preparations Warner-Lambert Consumer Healthcare Diphenhydramine HCl Antihistaminic

Connected Diseases :

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Nausea and Vomiting

General Illness Information Medical Term: Not specified Common Name: Nausea and vomiting Description: Nausea is a painful sensation in the stomach and throat, which can…

Dermatitis, Atopic

General Illness Information Common Name: ECZEMA (Dermatitis, atopic) Medical Term: Eczema Description: It is a chronic, itchy inflammation of the upper layers of the skin….

Gastrointestinal Tract Disorders

General Illness Information Medical Term: Nothing specified Common Name: Gastrointestinal tract disorders, digestive disorders, gastrointestinal diseases Description: Gastrointestinal tract disorders include diseases of the esophagus,…

Hay Fever

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…